MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2076-6040
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inflation, the balloon ruptured above rbp.Recurrence of this malfunction could result in an embolism, flow limiting dissection, or perforation.No patient injury reported.  cross reference mfr report number: 3005462046-2020-00025.The angiosculpt device was returned for evaluation.Visual inspection found an inverted balloon at the distal end and the distal bond was damaged with 2 leaflets lifted, but remained intact to the device.During functional testing, using an indeflator filled with warm water, the balloon was pressurized at less than 2 atm and a pinhole leak was observed in the center of the balloon.The angiosculpt device was used off-label.The ifu warns to not exceed the rated burst pressure as indicated on the product label.In addition, an undersized guide catheter (4f) was used.The product label indicates the angiosculpt device is compatible with a 6f guide catheter.
 
Event or Problem Description
The angiosculpt device was used in a severely calcified distal sfa.During the second or third inflation, the balloon ruptured at 16 atm (rbp is 14 atm).The procedure was completed with a competitor device.No patient injury reported.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key10462766
Report Number3005462046-2020-00024
Device Sequence Number16846251
Product Code PNO
UDI-Device Identifier00813132021399
UDI-Public00813132021399
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K100303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model Number2076-6040
Device Catalogue Number2076-6040
Device Lot NumberG19100056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight98
Date Report Sent to FDA01/01/2005